Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The BP homology of $ H$-spaces


Author: Richard Kane
Journal: Trans. Amer. Math. Soc. 241 (1978), 99-119
MSC: Primary 55D45
DOI: https://doi.org/10.1090/S0002-9947-1978-0478143-9
MathSciNet review: 0478143
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The BP homology of 1-connected H-spaces whose loop space is torsion free is studied. It is shown that localizing in a suitable manner kills all torsion in $ B{P_{\ast}}(X)$. Similar results are then obtained for the bordism of X. Finally the K-theory of X is shown to have no p torsion.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, Lectures on generalized cohomology, Lecture Notes in Math., vol. 99, Springer-Verlag, Berlin and New York, 1969. MR 0251716 (40:4943)
  • [2] -, Stable homotopy and generalized homology, Univ. Chicago Press, Chicago, I11., 1974.
  • [3] R. Bott, The space of loops on a Lie group, Michigan J. Math. 5 (1958), 35-61. MR 0102803 (21:1589)
  • [4] E. H. Brown and F. P. Peterson, A spectrum whose $ {Z_p}$ cohomology is the algebra of reduced p-th powers, Topology 5 (1966), 149-154. MR 0192494 (33:719)
  • [5] W. Browder, Torsion in H-spaces, Ann. of Math (2) 74 (1961), 24-51. MR 0124891 (23:A2201)
  • [6] -, On differential Hopf algebras, Trans. Amer. Math. Soc. 107 (1963), 153-176. MR 0145530 (26:3061)
  • [7] -, On higher torsion in H-spaces, Trans. Amer. Math. Soc. 108 (1963), 353-375. MR 0155326 (27:5260)
  • [8] A. Clark, Homotopy commutativity and the Moore spectral sequence, Pacific J. Math. 15 (1965), 65-74. MR 0177416 (31:1679)
  • [9] -, Hopf algebras over Dedekind domains and torsion in H-spaces, Pacific J. Math. 15 (1965), 419-426. MR 0189026 (32:6453)
  • [10] F. C. Clarke, On the K-theory of the loop space of a Lie group, Proc. Cambridge Philos. Soc. 76 (1974), 1-20. MR 0348745 (50:1240)
  • [11] P. E. Conner and E. E. Floyd, The relation of cobordism to K-theories, Lecture Notes in Math., vol. 28, Springer-Verlag, Berlin and New York, 1966. MR 0216511 (35:7344)
  • [12] A. Dold, On general cohomology, Aarhus Univ. Lecture Notes, 1968.
  • [13] M. Hazewinkel, A universal formal group and complex cobordism, Bull. Amer. Math. Soc. 81 (1975), 930-933. MR 0371909 (51:8126)
  • [14] L. Hodgkins, On the K-theory of Lie groups, Topology 6 (1966), 1-36.
  • [15] D. C. Johnson and W. S. Wilson, Projective dimension and Brown-Peterson homology, Topology 12 (1973), 327-353. MR 0334257 (48:12576)
  • [16] R. Kane, On loop spaces without p torsion, Pacific J. Math. 60 (1975), 189-201. MR 0383396 (52:4277)
  • [17] -, On loop spaces without p torsion, Pacific J. Math. (to appear). MR 0383396 (52:4277)
  • [18] -, The module of indecomposables for finite H-spaces, Trans. Amer. Math. Soc. 222 (1976), 303-318. MR 0423341 (54:11320)
  • [19] -, Rational BP operations and the chern character, Proc. Cambridge Philos. Soc. (to appear).
  • [20] J. Lin, H-spaces with finitely generated cohomology algebras, Thesis, Princeton Univ., 1974. MR 0367993 (51:4235)
  • [21] -, Torsion in H-spaces. II, Ann. of Math. (to appear).
  • [22] J. Milnor, The Steenrod algebra and its dual, Ann. of Math. (2) 67 (1958), 150-171. MR 0099653 (20:6092)
  • [23] J. Milnor and J. C. Moore, On the structure and Hopf algebras, Ann. of Math. (2) 81 (1965), 211-264. MR 0174052 (30:4259)
  • [24] T. Petrie, The weakly complex bordism of Lie groups, Ann. of Math. (2) 88 (1968), 370-402. MR 0267602 (42:2504)
  • [25] D. G. Quillen, On the formal group laws of unoriented and complex cobordism theory, Bull. Amer. Math. Soc. 75 (1969), 1293-1298. MR 0253350 (40:6565)
  • [26] R. Zahler, The Adams-Novikov spectral sequence for the spheres, Ann. of Math. (2) 96 (1972), 480-504. MR 0319197 (47:7742)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55D45

Retrieve articles in all journals with MSC: 55D45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0478143-9
Keywords: H-space, BP homology, bordism, K-theory, cohomology operations, Hopf algebra
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society